Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 30, 2013, 3:25 PM CDT for 14 counties in North Dakota; 13 counties in Minnesota. It took effect at Oct 1, 2013, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2013, 3:25 PM CDT (20:25 UTC)
- In effect from
- Oct 1, 2013, 10:00 AM CDT
- Expired
- Oct 1, 2013, 6:08 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 27 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237 WWUS73 KFGF 302025 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT MON SEP 30 2013 ...STRONG WEST WINDS WILL DEVELOP TUESDAY... .WEST WINDS WILL INCREASE LATE TONIGHT...AND GUST TO AROUND 45 MPH ON TUESDAY FOR EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. STRONG WINDS ABOVE THE SURFACE WILL MIX TO THE SURFACE LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON...AS A COLD FRONT MOVES FROM WEST TO EAST. THIS WILL CREATE STRONG WINDS FROM 25 TO 40 MPH WITH HIGHER GUSTS ON TUESDAY. IN ADDITION...EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY TUESDAY AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET ON TUESDAY. MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038- 039-054-020000- /O.NEW.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS 325 PM CDT MON SEP 30 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL INCREASE TUESDAY MORNING IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH TUESDAY AFTERNOON. * WINDS...WEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED ON TUESDAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
6 follow-up statements
203 WWUS73 KFGF 010220 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT MON SEP 30 2013 ...STRONG WEST WINDS WILL DEVELOP TUESDAY... .WEST WINDS WILL INCREASE LATE TONIGHT...AND GUST TO AROUND 45 MPH ON TUESDAY FOR EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. STRONG WINDS ABOVE THE SURFACE WILL MIX TO THE SURFACE LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON...AS A COLD FRONT MOVES FROM WEST TO EAST. THIS WILL CREATE STRONG WINDS FROM 25 TO 40 MPH WITH HIGHER GUSTS ON TUESDAY. IN ADDITION...EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY TUESDAY AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET ON TUESDAY. MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038- 039-054-020000- /O.CON.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS 920 PM CDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * TIMING...STRONG WINDS WILL INCREASE TUESDAY MORNING IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH TUESDAY AFTERNOON. * WINDS...WEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED ON TUESDAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
280 WWUS73 KFGF 010905 AAA NPWFGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 405 AM CDT TUE OCT 1 2013 ...STRONG WEST WINDS WILL DEVELOP TODAY... .WEST WINDS WILL INCREASE THIS MORNING...AND GUST TO AROUND 40 TO 45 MPH THIS AFTERNOON ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY THIS AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038- 039-054-020000- /O.CON.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS 405 AM CDT TUE OCT 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL INCREASE THIS MORNING IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH THE AFTERNOON. * WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ARE EXPECTED TODAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGERS
649 WWUS73 KFGF 011535 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1035 AM CDT TUE OCT 1 2013 ...STRONG WEST WINDS WILL DEVELOP TODAY... .WEST WINDS WILL INCREASE THIS MORNING...AND GUST TO AROUND 35 TO 45 MPH THIS AFTERNOON ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY THIS AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038- 039-054-020000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS 1035 AM CDT TUE OCT 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL INCREASE THIS MORNING IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH THE AFTERNOON. * WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 TO 45 MPH ARE EXPECTED TODAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
631 WWUS73 KFGF 011748 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1248 PM CDT TUE OCT 1 2013 ...STRONG WEST WINDS THIS AFTERNOON... .WEST WINDS STARTING TO GUST TO AROUND 35 TO 45 MPH THIS AFTERNOON ACROSS NORTHEASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. EXPECT LARGE WAVES ALONG EASTERN LAKE SHORES FROM 4 TO 6 FEET THIS AFTERNOON. MNZ002-003-022-023-027-NDZ039-011900- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...DETROIT LAKES...FARGO 1248 PM CDT TUE OCT 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE STRONG THIS AFTERNOON THOUGH WEAKER THAN PREVIOUSLY EXPECTED THUS THE ADVISORY HAS BEEN CANCELLED. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054- 020000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...ADAMS 1248 PM CDT TUE OCT 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS THIS AFTERNOON IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA. * WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 TO 45 MPH ARE EXPECTED TODAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
825 WWUS73 KFGF 011952 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 252 PM CDT TUE OCT 1 2013 ...STRONG WEST WINDS THIS AFTERNOON... .WEST WINDS GUSTING TO 35 TO 47 MPH THIS AFTERNOON ACROSS NORTHEASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. WINDS WILL SUBSIDE LATER THIS AFTER AROUND SUNSET. EXPECT LARGE WAVES ALONG EASTERN LAKE SHORES FROM 4 TO 6 FEET THIS AFTERNOON. MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054- 020000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...ADAMS 252 PM CDT TUE OCT 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS THIS AFTERNOON IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA. * WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 TO 47 MPH ARE EXPECTED TODAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
943 WWUS73 KFGF 012308 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 608 PM CDT TUE OCT 1 2013 ...WIND ADVISORY IS CANCELLED... MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054- 020015- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...ADAMS 608 PM CDT TUE OCT 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 30, 3:25 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 30, 3:25 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CDT MON SEP 30 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON SEP 30 2013
THE MAIN CHALLENGE WILL BE PRECIP CHANCES AND HIGH WINDS TOMORROW.
MODELS ARE IN DECENT AGREEMENT THROUGH THU...WITH SOME DIFFERENCES
THEREAFTER WITH A LARGE STORM BY THE WEEKEND. WILL USE A GFS/NAM
BLEND FOR THE FIRST 4 DAYS OF THE FORECAST.
FOR TONIGHT...EXPECT SOME SHOWERS MOVING ACROSS THE NORTHERN 1/3
OF THE AREA. A SHORTWAVE AND ASSOCIATED LARGE SCALE
LIFT/SATURATION SHOULD PRODUCE A BAND OF SHOWERS IN THE NORTH. A
COLD FRONT WILL ALSO MOVE IN BEHIND THE SHOWERS...AND WINDS SHOULD
BECOME WESTERLY LATE AND INCREASE TOWARDS MORNING.
ON TUE...EXPECT A VERY WINDY DAY WITH 40-45KT TO MIX EFFICIENTLY
FROM THE WEST. A DEEP ADIABATIC LAYER UP TO AROUND 800MB WILL
DEVELOP FROM WEST TO EAST BY 15Z...AND EXPECT WINDS FROM 30 TO 40
MPH WITH GUSTS TO AROUND 45 MPH POSSIBLE IN THE NORTHERN 2/3 OF THE
FORECAST AREA. GIVEN THE HIGH CONFIDENCE STRONG WINDS...WE WILL
ISSUE A WIND ADVISORY FOR ALL BUT THE SOUTHERN FORECAST AREA FROM
15Z-00Z TOMORROW. TEMPS WILL BE COOLER THAN TODAY AND BE AROUND
NORMAL FOR THE FIRST DAY OF OCTOBER.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON SEP 30 2013
FOR WED/THU...EXPECT INCREASING CHANCES FOR SHOWERS WITH PWATS
INCREASING OVER AN INCH BY LATE WED NIGHT. THERE WILL ALSO BE A
THREAT FOR ELEVATED THUNDER IN THE SOUTH WED NIGHT/THU AND WILL
MENTION...WITH SHOWALTERS AROUND -2C AND STRONG LIFT NEAR THE WARM
FRONT. TEMPS WILL BE COOL WITH CLOUDS AND PRECIP...AND IT MAY BE
EVEN COLDER THU IF WE DON/T SEE ANY INSOLATION.
FRIDAY TO MONDAY... WIDE SPREAD IN MORNING MODELS SOLNS FOR THE
WEEKEND PERIOD. UNCERTAINTY ABOUNDS WITH STRENGTH AND EVOLUTION OF
UPPER LEVEL TROUGH AS IT MOVES OUT OF INTERMOUNTAIN WEST AND INTO
THE PLAINS FRIDAY. ECMWF WRAPS THE SYSTEM UP WITH A UPPER AND SFC
LOW TRACK FROM NEBRASKA PANHANDLE TO THE MN ARROWHEAD BY SUN
12Z...PRODUCING A RAIN SNOW MIX. WHEREAS THE GEM/GFS TAKE A LESS
INTENSE AND MORE WEST TO EAST TRACK AND CENTER THE LOW SUN MORNING
IN SOUTHERN OR EASTERN WISCONSIN. NONETHELESS GIVEN THE SW FLOW AND
AMPLE MOISTURE AHEAD OF THE SYSTEM A POTENTIALLY WET AND COOL FEW
DAYS IN STORE WITH SIGNIFICANT RAINFALLS...HARVEST DELAYING...
ACROSS THE SOUTHERN HALF OF FA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1240 PM CDT MON SEP 30 2013
VFR THE REST OF TODAY. SHOWERS ALONG WESTERLY WIND SHIFT AS FROPA
OCCURS...3Z DVL...AROUND 5Z GFK AND FAR...6Z TVF...9Z BJI. WINDY
TOMORROW WITH WEST WINDS 20 TO 30 AND GUSTS TO 30 TO 40KTS.
&&
.FIRE WEATHER...
ISSUED AT 315 PM CDT MON SEP 30 2013
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND
TONIGHT...USHERING IN COOLER AND WINDY CONDITIONS FOR TUESDAY.
TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S. WESTERLY
WINDS ARE EXPECTED TO BE FROM 25 TO 35 MPH...WITH GUSTS APPROACHING
45 MPH. DRIER AIR AND COOLER TEMPERATURES ON TUESDAY WILL DROP
MINIMUM HUMIDITIES AGAIN INTO THE 30 TO 35 PERCENT RANGE...WITH
SOME POCKETS OF 25 TO 30 PERCENT VALUES. CURRENT FIRE DANGER
RATINGS ARE LOW FOR MINNESOTA...WITH LOW TO MEDIUM RATINGS IN
EASTERN NORTH DAKOTA. HOWEVER...CONSIDERING THE
FACTORS...INCLUDING THE POTENTIAL FOR DRY AIR AND VERY GUSTY
WINDS...EXPECT NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
FORECAST AREA FOR TUESDAY. WILL HAVE TO MONITOR CONDITIONS FOR ANY
POSSIBLE CHANGES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR NDZ006>008-
014>016-024-026>030-038-039-054.
MN...WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR MNZ001>009-
013>017-022-023-027.
&&
SHORT TERM...DK
LONG TERM...JK/DK
AVIATION...JK
FIRE WEATHER...HOPKINSHazardous weather outlook, Sep 30, 7:04 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 704 AM CDT MON SEP 30 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 704 AM CDT MON SEP 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL SEE WEST WINDS INCREASING TO 25 TO 40 MPH...STRONGEST NORTHERN NORTH DAKOTA INTO THE NORTHERN AND CENTRAL RED RIVER VALLEY. THESE WINDS WILL BE LOCATED SOUTH OF A LOW PRESSURE SYSTEM OVER CENTRAL MANITOBA. A STORM SYSTEM WILL BRING A GOOD CHANCE FOR SHOWERS THURSDAY INTO FRIDAY NIGHT...BUT THE THREAT FOR THUNDERSTORMS IS LOW. BUT DEPENDING ON THE TRACK OF THE STORM SYSTEM SOME LOCATIONS COULD SEE AN INCH OR SO OF RAINFALL WITH BEST CHANCE SOUTHEASTERN NORTH DAKOTA INTO NORTH CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Advisories in North Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.